MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH*5MM CURVED SCISSORS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENDOPATH*5MM CURVED SCISSORS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 5DCS
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 12/11/2025.B3: exact event date unk, entered 1/1/2025 as only the year was provided.D4: batch # unk.Investigation summary.The product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that 5dcs device was returned inside it's original packaging unopened.Upon visual inspection, it was observed that the pouch from the packaging was damaged; it was noted to have a hole in the pouch, the hole was noted to be from the inside out.The hole was located at the tip of the scissors, the scissors perforated red cap and the pouch.The tyvek was noted to have some cuts.The sterility was compromised.Additionally, a photo was provided with the same condition of the received sample.All ethicon product is 100% inspected prior to release.The information you provided is compiled monitored and reviewed on a routine basis for any associated trends.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reach on the cause of the reported event as per conditions of the returned device.Device history review a manufacturing record evaluation was performed for the finished device lot x95k8y number, and no non-conformance's were identified.Additional information was requested and the following was obtained: 1.Did the damage occur right out of the packaging or in the operative field? a.The damage was inside the packaging.Item¿s sterile packaging was not open.2.Was part of the packaging found to be damaged (tyvek, plastic/blister, packaging seal, etc.)? a.The sterile packaging itself did not look damaged, but the red covering that protects the scissors blade was damaged.3.Or, was there difficulty opening the packaging material (difficulty removing/peeling back the tyvek)? a.Item was collected back in its sterile packaging.Not opened.4.Could you please identify the packaging (shipping box, primary packaging, box, pouch seal, or the plastic bag)? a.The sterile packaging; please refer to image.5.Could you please clarify the type of damage found (broken, packaging was worn, bent, ragged, containing cut or slit, or appear ripped)? a.The red covering on the scissors blade was broken.Unable to provide further details since item has already been collected back.6.Was sterility compromised as a result of the packaging damage? a.Not sure since the sterile packaging was not opened, but ot did not want to risk using the product.They were concerned that the scissors blade poking out was poking at the sterile packaging (from inside) and could compromise the sterility.The red covering on the scissors blade was found damaged when the ot staff were checking consignment stock, not because it was to be used for a case.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during the unk procedure, they noticed that the red protective covering on the scissors¿ blade was broken and was hence concerned about the integrity of the product.No patient involvement.

Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key23779129
Report Number3005075853-2025-09391
Device Sequence Number21353233
Product Code GEI
UDI-Device Identifier10705036000785
UDI-Public(01)10705036000785(17)270831(10)955A78
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K984240
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5DCS
Device Lot Number955A78
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/21/2025
Initial Report FDA Received Date12/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown